Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


please advise
May 25, 2003

Dear Dr Moyle, First, let me give you some info about myself: I got infected almost 8 years ago. My Viral load has always been under detectable levels and my CD4 between 700 and 1000. I have a mild lipoatrophy. My face looks thinner as times goes by. My doctor has changed the treatment strategy to Abcabir suggesting that this change may help reduce these side effects. Secondly, my question: 1. Do you know any surgeon who is specialized in working with HIV patients who live in Argentina? if not, could you please advise who should I contact. 2. Could you please inform me about the considerations I should think of before choosing an expert? 3. In your opinion, which is the safest product for augmentation (malar area). 4. I have consulted a couple of plastic surgeons, each one suggesting a different think: a. using my own fat b. restylane along with perlane. c. polimetacrilato

To be honest, I am utterly confused about which is the best, safest, and more durable. Besides,who of these should I trust? Please advise, Thanks very much for your time and help.

PS: please, bear in mind that my place of residence is Argentina.

Response from Dr. Moyle

I am not familiar with any Plastic surgeons in Argentina. I would suggest asking your physician. I have limited experience with the use of plastic surgery in this regard. We use NewFill (polylactate) at our clinic. It is relatively cheap, biodegradable (handy if there is a reaction, which have not been reported in routine use)and is reputed to last >2 years...this may be enough as your physicians advice on switching therapy may have begun to help by then. Anecdotally, fat transfer is of limited benefit as the fat atrophies relatively quickly and can leave a lumpy appearance. I hope this helps Graeme


Previous
Injectable B12
Next
Exercise and med

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement